Illinois, 2013Flooding in Illinois, April 12 to 30, 2013
April 12 to 30, 2013 · NWS LSX · 3 events in 3 counties and zones
The Mississippi River hit major flood stages at several locations along the Illinois border. Damage was limited to agricultural lowlands and a few closed roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- $21,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Mississippi River hit major flood stages at several locations along the Illinois border. Damage was limited to agricultural lowlands and a few closed roads. The river remained above flood stage into May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 12, 5:39 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 12, 5:39 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CDT FRI APR 12 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 320 AM CDT FRI APR 12 2013
THE VERTICALLY STACKED LOW CURRENTLY CENTERED IN THE VICINITY OF
NRN IOWA WILL MOVE NORTHEASTWARD INTO THE UPPER GREAT LAKES TODAY.
AN EXPANSIVE AND BROAD CYCLONIC CIRCULATION ASSOCIATED WITH THE
VORTEX WILL PERSIST ACROSS THE REGION TODAY WITH A CONTINUED FLUX
OF STRATUS AND ADDITIONAL STRATOCU DEVELOPING. THESE CONDITIONS
WILL RESULT IN ANOTHER COOL DAY WITH WELL BELOW AVERAGE HIGH
TEMPERATURES. THE SYSTEM WILL ONLY MEANDER A BIT NEWD TONIGHT
KEEPING A BROAD CYCLONIC FLOW ACROSS THE REGION. RH PROGS SUGGEST
THAT THE STRATUS SHOULD FINALLY CLEAR DURING THE EVENING HOURS.
WEAK HIGH PRESSURE ACROSS THE PLAINS WILL THEN SLIDE SEWD ACROSS
SW MO OVERNIGHT HOWEVER WSW SURFACE WINDS OF 4-8 KTS WILL PERSIST
ACROSS MUCH OF THE CWA. THIS WIND FLOW ALONG THE THE POTENTIAL FOR
AN INCREASE IN MID CLOUDS OVERNIGHT LEADS TO SOME UNCERTAINTY IN
THE POTENTIAL FOR SIGNIFICANT FROST AND MUCH LONGEVITY OF SUB-
FREEZING TEMPERATURES. AT THIS TIME I HAVE ONLY A SMALL PORTION
OF NE MO DROPPING BELOW FREEZING WITH PATCHY FROST FOR THE ENTIRE
AREA WITH LOWS IN THE 32-34 DEGREE RANGE. WILL LET THE DAY SHIFT
GET A BETTER LOOK TO ASSESS THE NEED FOR ANY FROST OR FREEZE HEADLINES.
GLASS
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 320 AM CDT FRI APR 12 2013
BIG CHANGES UNDERWAY DURING THIS PERIOD. THE WEAK HIGH PRESSURE
SYSTEM WILL SLOWLY RETREAT TO THE EAST ON SATURDAY AND HEIGHTS
ALOFT WILL BE ON THE RISE...RESULTING IN THE INITIAL STAGES OF
MODERATING TEMPERATURES. THE LOW LEVEL WAA REGIME WILL BEGIN TO
GET WELL UNDERWAY ON SATURDAY NIGHT AS A NEW SYSTEM MOVES INTO THE
PLAINS AND THE LOWER TROP FLOW STRENGTHENS CONSIDERABLY. A FEW
SPOTTY SHOWERS COULD RESULT ACROSS NE MO INTO WEST CENTRAL IL IN
RESPONSE. THERE SHOULD BE A BIG JUMP IN TEMPERATURES ON SUNDAY AS
STRONG SOUTHERLY FLOW TRANSPORTS WARM AIR AND MOISTURE INTO THE MS
VALLEY AHEAD OF THE ENCROACHING COLD FRONT. THESE ADVECTIONS AND
AN INCREASE IN MID LEVEL LAPSE RATES PRODUCE AN AXIS WEAK
INSTABILITY AND SUPPORT A CHANCE OF THUNDERSTORMS IN THE AFTERNOON
ACROSS NE MO ON THE LEADING EDGE OF DEEPER ASCENT. THE FRONT THEN
SETTLES SOUTHWARD SUNDAY NIGHT THROUGH MONDAY WITH AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS BOTH ALONG AND AHEAD OF THE
FRONT. INDICATIONS AT THIS TIME ARE THE FRONT WILL BECOME QUASI-
STATIONARY ACROSS THE SOUTHERN PORTION OF THE CWA THROUGH THE
FIRST HALF OF NEXT WEEK AS IT PARALLELS THE FLOW ALOFT. THIS WOULD
LEAD TO A STORMY PERIOD WITH PERSIST THUNDERSTORM CHANCES AS
DISTURBANCES WITHIN THE SW FLOW ALOFT TRAVERSE THE REGION AND
INTERACT WITH THE STALLED BOUNDARY.
GLASS
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 626 AM CDT FRI APR 12 2013
ONLY MINOR CHANGES TO THE PREV TAF. EXPECT GUSTY WLY WINDS TODAY
AS SFC RIDGE MOVES INTO THE REGION. WINDS WILL DIMINISH THIS
EVENING. EXPECT CU FIELD TO DEVELOP THIS MORNING AND FILL IN MOST
OF THE CURRENT CLEAR AREAS. CU MAY BRIEFLY BE HIGH END MVFR BEFORE
QUICKLY LIFTING TO AROUND 5 KFT...EXCEPT AT UIN WHERE HIGH MVFR
CIGS SHUD REMAIN FOR A FEW HOURS BEFORE LIFTING TO LOW VFR. EXPECT
CU TO DISSIPATE AFTER SUNSET.
SPECIFICS FOR KSTL...EXPECT WLY WINDS TODAY WITH GUSTS AROUND 20
KTS. CU FIELD SHUD DEVELOP THIS MORNING WITH BASES BEGINNING
AROUND LOW VFR AND LIFTING TO AROUND 5 KFT THRU THE MORNING. WINDS
WILL DIMINISH AND CU DISSIPATE THIS EVENING.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Apr 12, 3:42 AM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
442 AM CDT FRI APR 12 2013
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-130945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
442 AM CDT FRI APR 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA
BEGINNING SUNDAY AFTERNOON AND CONTINUING INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
GLASS
Flood, Pike
- When
- April 12, 7:15 AM CST to April 30, 11:59 PM CST
- Where
- Pike County, 0.85 mi ENE of East Hannibal to 2.03 mi S of East Hannibal
- Cause
- Heavy Rain
- Property damage
- $2,000
- Crop damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.736, -91.336
The Mississippi River reached major flood levels along the border of Pike County. The river crested on April 21st and 22nd, but remained above flood stage into May. Damage was limited to a few closed roads and agricultural lowlands.
Flood, Calhoun
- When
- April 12, 8:19 PM CST to April 30, 11:59 PM CST
- Where
- Calhoun County, 5.19 mi WNW of Belleview to 2.54 mi WSW of Beechville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.376, -90.871
The Mississippi River reached major flood levels along the border of Calhoun County. The river crested on April 22nd and 23rd but remained above flood stage into May. Damage was limited to a few closed roads and agricultural lowlands.
Flood, Jersey
- When
- April 14, 6:40 PM CST to April 30, 11:59 PM CST
- Where
- Jersey County, 0.89 mi NNE of Grafton to 3.09 mi NE of Grafton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.982, -90.444
The Mississippi River reached major flood levels along the border of Jersey County. The river crested on April 25th, but remained above flood stage into May. Damage was limited to a few closed roads.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Virginia, April 12, 2013$401,000 · 56 kt wind · 5 events
- Flooding in Missouri, April 12 to 30, 2013$141,000 · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 12, 201351 kt wind · 9 events
- Winter Weather in Wyoming, April 12 to 13, 20137 events
- Damaging Winds in North Carolina, April 12, 2013$5,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, April 12, 2013$10,000 · 50 kt wind · 3 events
- Winter Weather in Wyoming, April 12, 20133 events
- Hail and Damaging Wind in Colorado, April 12, 201354 kt wind · 2 events
- Damaging Winds in Virginia, April 12, 2013$4,000 · 50 kt wind · 2 events
- Flood in Ohio, April 12 to 13, 2013$5,000 · 1 event
- Blizzard in Alaska, April 12, 20131 event
- Heavy Rain in North Carolina, April 12, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455711, 455715, 455717.